MAUDE Adverse Event Report: ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT

ARTHREX, INC. 5.0MM, DRL BIT, CANNULATED, REUSABLE; DRILL BIT
Model Number 5.0MM, DRL BIT, CANNULATED, REUSABLE
Medical Device Problem Codes Break (1069); Material Fragmentation (1261)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/21/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that during an ankle sprain surgery the surgeon noticed after the screw was placed that the drill bit fragment.The fragment remained in the patient's body, due to the mini-invasive type of procedure, it was not possible to extract the broken piece.It was not necessary to switch the surgical technique or no second surgery was performed.
 
Additional Manufacturer Narrative
The complaint is confirmed based on the customer provided photo, which displays the distal end of the flutes broken.However, without the return of the device for physical evaluation, the most likely cause for the reported failure can be attributed to user error of the device due to excessive force, misaligned insertion and/or prying/leveraging the device during use.
 
Event or Problem Description
Update dw 22-jan-2024: further information were provided that the surgery was finished successfully without any complications.Surgeon saw the small fragment which remained inside of the patient when he made last control x-ray screening in the end of the surgery.There was no chance to remove the fragment because the surgeon already sutured up the incision.

Brand Name
5.0MM, DRL BIT, CANNULATED, REUSABLE
Common Device Name
DRILL BIT
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18394862
Report Number1220246-2023-09625
Device Sequence Number11435621
Product Code HTW
UDI-Device Identifier00888867319592
UDI-Public00888867319592
Combination Product (Y/N)N
Initial Reporter CountryEZ
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 06/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number5.0MM, DRL BIT, CANNULATED, REUSABLE
Device Catalogue NumberAR-8770-02-RU
Device Lot Number032242
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/29/2023
Supplement Date Received by Manufacturer01/22/2024
Initial Report FDA Received Date12/26/2023
Supplement Report FDA Received Date06/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/31/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown